| || |
Lexapro and Wellbutrin Combination
Lexapro and Wellbutrin Combination
Has anyone ever taken Wellbutrin with Lexapro? I was taking 300mg of Wellbutrin XL (for 3 years) and tapered off of it when I started Lexapro 2 weeks ago. I feel absolutely terrible!! My new Dr. thinks that I'm suffering from withdrawal symptoms from the Wellbutrin so he put me back on along with 30 mg of Lexapro.
Has anyone had any success with Lexapro for GAD? I'm new to this and really need some advice or support. I'm getting married in just 2 months, and I really want to enjoy this time in my life along with my 13 year old daughter.
Thanks to anyone who responds : )
i dont if have been on both i got hooked to wellbutrine my suggestion get the hell off but i wouldn't mix lexapro with it i would just slowly cut your dose of welbutrine like per week and then start on lexapro the thing about lexapro sometimes makes you in a >>>> happiness and you cant cry when you should but NO WAY WOULD I MIX THEM
Not a bad combo
I'm on both Lexapro and WellbutrinXL. The Wellbutrin helps counter the lethargy and "dullness" of the Lexapro. It seems they work well in combination and my pyschiatrist uses it quite a bit with other patients.
That being said, I was not on Wellbutrin before nor are my doses as high as yours. Everyone reacts differently, so keep talking to your doctor until you find what's right for you.
You should really talk to your Dr. - personal experience is not the best indicator about how or why these types of medications will work, not work or make you feel worse. Everyone reacts individually - especially to medications that are working in your brain. Is there a reason that he wanted to take you off the WB? Was it no longer working for you?
Were you having any side effects?
Did you want to come off of it?
These are all important to better understand your needs - flesh out your circumstance for me and maybe I can make a better recommendation - but bottom line is there is no hard n fast contraindication for those medications.
Citalopram - the racemic mixture of what Lexapro consists of is available in generic and Lexapro has not demonstrated superiority to it - the main reason Lexapro exists was the move of Celexa from Brand only to generic - if you stay on this medication you should talk to your Doctor about changing to the citalopram - save a bunch of $$ and get the same effects. Lexapro is marketed more by drug reps because it is still brand only but citalopram will do the same job.
Go here for more Lexapro users.
Last edited by ddcmod; 12-02-2007 at 05:00 AM.
Please be careful, although these sites are helpful, you are getting advice from people that only have their own experience to rely on. I am a researcher and I work with citalopram (celexa) and escitalopram (lexapro) and they are NOT the same. They are two dofferent molecules that act on the same receptors, but not the same way, and not with the same affinity. Although they are similar, they are NOT the same thing.
Secondly, some meds will work perfectly for one person and will be practically "effectless" for another. That is one of the reasons there are so many different ones on the market. I had two good knowledgeable colleagues (also doing research on stress and depression) taking celexa. This drug was very effective for them at the lower dose. I took Celexa, and it had no effect on me at all; I even went up to three times the dose they were happy with, and still didn't feel any better. It is very personal.
I think sharing personal experiences is important, however, these are not medical advice, they are what they are "people giving their experience".
You also have to keep in mind chances are people that are really happy on the WELLBUTRIN - LEXAPRO combination are more likely to not be searching on forum websites like this one, but enjoying life. You will mostly find new users (which won't know much more than you) or people that have not been happy and are trying to get advice.
I just want you to take everything you read with a grain of salt. And keep these in mind. Hoping you will feel better soon!
I have just started myself on a combination of Wellbutrin/Lexapro. I'm hoping this will be the "answer".
Currently on 10mg of Lexparo 1x a day to help mellow out my anxiety and panic attacks associated with postpartum depression. Was extremely effective, but the effect started wearing off after 2 months. The drowsiness I experienced from the medication was also getting unbearable. Doctor prescribed 150 mg Wellbutrin XL 1x a day to be used in combination with the 10mg Lexapro. The idea was that it would increase my feelings of well-being while counteracting the drowsiness. Stopped Wellbutrin after 2 days... I experienced heightened anxiety, sleeplessness, bad headaches behind my eyes, nausea, and sour stomach. Probably should have given it more time to kick in but decided it was not worth it. Will stick to Lexapro and just drink more coffee!
I know this is an old posting but wondered if you were indeed still on Wellbutrin and Lexapro and if so...how is it working for you? I am on Wellbutrin and Celexa and somethings not quite right for me.
Originally Posted by microdial
Thanks and hoping you'll respond.
at the point of the Lexapro worked for you - I think that is when you should start to get off of it - it worked and you are better too because the hormones of postpartum have went away. I was given Lexapro for the same reason and didn't stop because I felt so much better. Now I am years later trying to get off it so slowly - it is horrible to quit. The reason is that it has prednisone like qualities - for your own well being read everything you can find in a scholarly journal first hand. For me it makes me ill to think about it.
Originally Posted by Dianalb
THANK YOU FOR THIS OPINION!!!!
I had never heard of either Lexapro or Wellbutrin until speaking with a Tucson coroner about the death of my brother, who had a fatal reaction (anaphylactic shock) after taking this combo for about 30 days. The autopsy revealed he had taken the medications as prescribed. I believe he was very happy while taking the meds and was accomplishing goals (he would have launched a brand-new business the following day, according to a business plan I found in his apt.). However, he wasn't being monitored, and when he tried to seek medical help from the university medical center prescribing the meds, he was turned down for an appointment. He thought he was experiencing symptoms related to a mosquito virus.
Negligent homicide? Medical malpractice? I quickly found out that siblings don't count in AZ--I couldn't sue the facility, as I had no standing. I was only a sibling.
Nothing will bring back my beloved brother--his death was so needless.
PLEASE, PLEASE BE CAREFUL and notify your family members if you or other loved ones are taking this combo. I don't want to scare you, but it may be a matter of life and death.
Originally Posted by microdial